Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2000, 9:00 PM CDT for Christian County, Macon County, Shelby County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 4, 2000, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, IL, Macon County, IL, Shelby County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 050202 SVRSPI ILC021-115-173-050245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STONINGTON...OR ABOUT 9 MILES NORTHEAST OF TAYLORVILLE...MOVING EAST AT 35 MILES AN HOUR. QUARTER-SIZED HAIL WAS REPORTED WITH THIS STORM IN STONINGTON AT 956 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUE MOUND MOWEAQUA MACON MOUNT ZION THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. CHURCHILL LAT...LON 3972 8922 3957 8919 3956 8881 3979 8884 & NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT SUN JUN 4 2000 FORECAST CHALLENGES INCLUDE CONVECTION THIS EVENING AND SKY COVER/COOL TEMPS FOR MONDAY. LATEST SURFACE ANALYSIS INDICATED A SFC LOW NEAR THE SCENT IA/NCENT MO BORDER WITH A WARM FRONT EXTENDING SE...TO JUST EAST OF STL. WV LOOP INDICATED A SHORTWAVE TROUGH APPROACHING MN...WITH A WEAKER WAVE IN SE IA THAT WAS ADDING ELEVATED CONVECTION IN WCENT IL. ALL OF THE MODELS WERE FAIRLY CLOSE WITH THESE FEATURES...BUT THE ETA WAS DOING THE BEST JOB OF DEPICTING REALITY. AM EXPECTING THE SURFACE LOW TO BE NEAR UIN AROUND 00Z AND THEN BETWEEN STL-SPI BY 06Z. THE SHORTWAVE IS FORECAST TO PICK UP SPEED DUE TO THE BUILDING RIDGE IN THE WRN US...REACHING ERN IA BY 06Z. AS A RESULT...CENTRAL IL WILL BE NEAR THE AXIS OF BEST UPWARD VERTICAL MOTION...QG FORCING AND LOW LEVEL MOISTURE THIS EVENING. WILL GO WITH LIKELY POPS IN MUCH OF CENT IL...XCPT UP TOWARD PIA/GBG WHERE BETTER DYNAMICS RESULT IN HIGHER POPS. KILX VAD WIND PROFILER AND WINCHESTER PROFILER BOTH INDICATING ABOUT 30 KNOTS OF SPEED SHEAR IN LOWEST 6KM WITH QUITE A BIT OF DIRECTIONAL SHEAR. INSTABILITY IS MARGINAL...EVEN WHEN LIFTING FROM 850MB. MOST OF CONVECTION WILL CONTINUE TO BE ELEVATED IN NATURE WITH LOW AND SURFACE BOUNDARY TO OUR SOUTH. AS A RESULT EVENING/EARLY NIGHT CONVECTION SHOULD STAY BELOW SEVERE LIMITS IN MOST PLACES WITH AN OUTSIDE CHANCE AT STRONGEST STORMS PRODUCING HAIL. WITH COOL LAYER ABOUT 2-3 FT THICK NOT EXPECTING STRONG WINDS. SW FRINGES OF FORECAST AREA...FROM JUST SOUTH OF SPI TO EFFINGHAM WILL BE CLOSEST TO SFC WARM FRONT SO THESE AREAS WOULD HAVE BEST POTENTIAL. SURFACE LOW MOVES TO SE IND BY MON AFTN...WITH SHORTWAVE SHIFTING ACROSS CENT IL MON MORN AND SE IL MON AFTN. PLENTY OF LOW LEVEL MOISTURE AND STRONG COLD AIR ADVECTION MEANS CLOUDY AND COOL WEATHER FOR MONDAY. WILL ALSO MENTION POSSIBILITY OF LIGHT RAIN/DRIZZLE CENT SECTIONS MAINLY IN THE MORNING...ERN/SE SECTIONS MUCH OF THE DAY. TEMPS WILL STRUGGLE TO REACH THE MID 60S IN CENT IL...WITH UPPER 60S IN THE SE. HIGH PRESSURE SETTLES OVER THE REGION MONDAY NIGHT AND CLEARS THINGS OUT. FWC/FAN FORECASTING NEAR RECORD LOWS FOR PEORIA MON NIGHT/TUE MORNING. HOWEVER...IF CLEARING HOLDS OFF UNTIL LATE EVENING WE COULD BE LOOKING AT WIDESPREAD FOG...WHICH WOULD KEEP TEMPS FROM GETTING TOO COOL. WILL BUMP UP TEMPS A BIT AND MENTION POSSIBILITY OF FOG MONDAY NIGHT AS A RESULT. DRY AND COOL WEATHER IS IN STORE FOR US TUESDAY...BUT THEN A WARMING TREND IS EXPECTED BY MIDWEEK AS UPPER LEVEL RIDGING APPROACHES. PRELIMINARY NUMBERS FOR COORDINATION. SPI CU 053/065 050/076 054 23630 PIA CU 052/063 049/075 053 23830 DEC CU 054/065 050/075 054 23630 CMI CU 053/064 050/073 054 23740 MTO CU 054/066 051/074 056 23740 LWV CU 056/068 052/076 057 23541 .ILX... IL...NONE. MILLER
In the hours before
Local storm report, Jun 4, 8:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 PM CDT SUN JUN 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0p750 PM 2 S NORTONVILLE IL .75 INCH HAIL
06/04/00 MORGAN FROM SHERIFFNearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.